MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non preloaded intraocular lens (iol) was stuck in the cartridge.Bss was used at the room temperature and duovisc was also pulled approximately 1 hour before application.It was loaded and directly handed off to the surgeon.The lens was moved closer to the tip and was partially inserted.The issue was observed during insertion.There was no patient injury.Vitrectomy was required and was thought it was due to removal of natural lens.It was not known if it was the jnj device that removed the natural lens caused capsular tear.Patient had full recovered.No other information is available.
 
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: unknown, information not provided.Section e1: surgeon's email address and phone number: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon review it was noted that section a3: gender and section e1: email address were missed in the initial report submitted.Where both sections should have been populated.Also in section b2: outcome attributed to adverse event, "other serious (important medical events)" should not have been populated.Lastly, in h11 text it was indicated in the initial report submitted that "section b3: date of event: unknown, not provided".But this was actually indicated in the initial report submitted in section b3: date of event: july 22, 2024.This follow-up report is being submitted to correct these.Fields below updated accordingly: section a3: gender: cisgender man/boy.Section e1: email address: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20021040
Report Number3012236936-2024-000226
Device Sequence Number12909103
Product Code HQL
UDI-Device Identifier05050474528994
UDI-Public(01)05050474528994(17)250609
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR
Patient SexMale